Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 44, NWS Riverton, WY

August 15, 2011Lincoln County, Sublette County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 15, 2011, 3:33 PM MDT for Lincoln County, Sublette County, Wyoming. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2011, 3:33 PM MDT (21:33 UTC)
Expired
Aug 15, 2011, 4:15 PM MDT
In force
42 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 170 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:35 PM MDTHAIL 12 Nw Afton, WY
Aug 15, 3:45 PM MDTHAIL 0.75Afton, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3743 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS55 KRIW 152133
SVRRIW
WYC023-035-152215-
/O.NEW.KRIW.SV.W.0044.110815T2133Z-110815T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LINCOLN COUNTY IN WEST CENTRAL WYOMING...
  WEST CENTRAL SUBLETTE COUNTY IN WEST CENTRAL WYOMING...

* UNTIL 415 PM MDT

* AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AFTON...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADOW CREEK GUARD STATION AROUND 355 PM MDT.
  LANDER PEAK AROUND 400 PM MDT.
  MERNA AROUND 415 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4312 11031 4290 11016 4264 11095 4280 11106
TIME...MOT...LOC 2133Z 243DEG 34KT 4276 11089
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC
2 follow-up statements
862 
WWUS55 KRIW 152147
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT MON AUG 15 2011

WYC023-035-152215-
/O.CON.KRIW.SV.W.0044.000000T0000Z-110815T2215Z/
LINCOLN WY-SUBLETTE WY-
347 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 415 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
WEST OF LANDER PEAK...OR 13 MILES EAST OF AFTON...MOVING EAST AT 50
MPH.

ONE INCH HAIL WAS REPORTED IN AFTON AT 335 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LANDER PEAK AROUND 355 PM MDT.
  MERNA AROUND 410 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4290 11083 4301 11024 4290 11016 4271 11074
TIME...MOT...LOC 2146Z 254DEG 42KT 4280 11067
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC
286 
WWUS55 KRIW 152157
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT MON AUG 15 2011

WYC023-035-152215-
/O.CON.KRIW.SV.W.0044.000000T0000Z-110815T2215Z/
LINCOLN WY-SUBLETTE WY-
357 PM MDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
SUBLETTE AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 415 PM MDT...

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LANDER PEAK...OR 20 MILES EAST OF AFTON...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MERNA AROUND 410 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4290 11083 4301 11024 4290 11017 4271 11074
TIME...MOT...LOC 2157Z 254DEG 42KT 4283 11050
WIND...HAIL 60MPH 1.00IN

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:57 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 15, 1:57 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
157 PM MDT MON AUG 15 2011

SHORT TERM...TONIGHT THROUGH THURSDAY
THUNDERSTORMS DEVELOPING RAPIDLY ACROSS THE AREA EARLY THIS
AFTERNOON AS EXPECTED. QUITE A FEW STORMS DEVELOPING ALONG OUR
MOISTURE PLUME IN THE NORTHWEST WHERE WIDESPREAD ASCENT HAS BEEN
OCCURRING WITH APPROACHING SHORTWAVE. ANOTHER AREA THAT IS JUST
STARTING TO GET GOING IS OVER NORTHEAST UTAH AND FAR SOUTHWEST
WYOMING WHERE HIGHER PW...PRECIPITABLE WATER...AIR IS SITUATED.
THIS MOISTURE COULD GET ACTED ON BY THE NEXT APPROACHING SPEED MAX
PUTTING SOUTHWEST WYOMING IN THE RIGHT ENTRANCE REGION IN THE NEXT
3-6 HOURS. IT'S OBVIOUS THAT THE NORTHWEST STILL HAS SOME RIGHT
FRONT QUAD INFLUENCE AS WE'RE GETTING SOME TRAPPED MOUNTAIN WAVES
SHOWING UP ON SATELLITE. I THINK THIS AREA WILL LIFT NORTHEAST AND
BE REPLACED BY MORE NEUTRAL TO RIGHT ENTRANCE REGION LATER THIS
AFTERNOON AND INTO THE EVENING...ESPECIALLY THE SOUTH HALF.
FRONTAL SYSTEM MOVES THROUGH TONIGHT INTO THURSDAY MORNING AND
STALLS OUT OVER THE EASTERN ZONES. NOT SURE WE'LL HAVE ENOUGH
MOISTURE AND HEATING BEHIND THIS FRONTAL BOUNDARY ON TUESDAY IN
AND NEAR NATRONA COUNTY TO FIRE STORMS BUT MODIFIED CASPER
SOUNDING IS STILL GENERATING SOME CAPE SO I'LL LEAVE THE ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS THIS AREA THROUGH THE DAY.
WEDNESDAY AND THURSDAY LOOKS DRY WITH JUST THE SLIGHTEST CHANCE OF
A FEW MOUNTAIN STORMS. WILL LEAVE DRY FORECAST FOR NOW. WEDNESDAY
MORNING COULD BE QUITE COOL BEHIND THIS SYSTEM SIMILAR TO A FEW
MORNINGS AGO. LOWERED TEMPERATURES A FEW MORE DEGREES TO
ACCOMMODATE THIS POSSIBILITY.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY
NEARLY ZONAL AND GENERALLY DRY FLOW EXPECTED ACROSS THE CWA THROUGH
SATURDAY MORNING. THIS WILL RESULT IN GENERALLY DRY
CONDITIONS...THOUGH SOME ISOLATED ACTIVITY WILL BE POSSIBLE ACROSS
SOUTHERN LINCOLN AND SOUTHWESTERN SWEETWATER COUNTIES FRIDAY
AFTERNOON...INFLUENCED BY A WEAK SHORTWAVE MOVING THROUGH THE AREA.

A WEAK PUSH OF MONSOONAL MOISTURE WILL BEGIN TO MOVE INTO THE AREA
BY SATURDAY AFTERNOON. THIS ADDED MOISTURE WILL COMBINE WITH WEAK
DYNAMICS OVER THE AREA TO CREATE ISOLATED SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF WESTERN AND SOUTHERN WYOMING. HIGH PRESSURE WILL
BUILD INTO THE AREA EARLY SUNDAY MORNING WITH GENERALLY DRY
CONDITIONS EXPECTED. ANOTHER WEAK MONSOONAL PUSH MAY GENERATE A FEW
SHOWERS ACROSS SOUTHWESTERN WYOMING SUNDAY NIGHT...WITH DRY
CONDITIONS THEN EXPECTED THROUGH MONDAY.

TEMPERATURES AND HUMIDITY...SLIGHTLY COOLER TEMPERATURES AND
INCREASED DAYTIME HUMIDITY EXPECTED FOR FRIDAY AND SATURDAY. THE
REMAINDER OF THE FORECAST PERIOD WILL SEE TEMPERATURES RISING
SLIGHTLY...WITH DAYTIME HUMIDITY DECREASING BACK INTO THE LOW TEENS
BY SUNDAY.

AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE MAJORITY OF
CENTRAL AND WESTERN WYOMING THROUGH 06Z THIS EVENING WITH INCREASED
SURFACE WIND ANTICIPATED ALONG THE CORRIDOR BETWEEN KRKS AND KCPR
THROUGH 03Z THIS EVENING. THESE SHOWERS MAY BRING PERIODS OF MVFR
CONDITIONS TO AREA AIRPORTS TODAY...ALONG WITH GUSTY WIND TO 45 KTS.
SOME SHOWERS COULD BE STRONG...MAINLY ACROSS SOUTHERN WYOMING
BRINGING POTENTIALLY MVFR TO IFR CONDITIONS TO KRKS DUE TO HEAVY
RAIN. THE HEAVIER SHOWERS WILL END BY 06Z...WITH SOME LINGERING
ISOLATED ACTIVITY POSSIBLE THROUGH 12Z TUESDAY. ANOTHER DISTURBANCE
WILL BRING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SWEETWATER AND
NATRONA COUNTIES TUESDAY AFTERNOON...AND MAY IMPACT KRKS AND KCPR.
OTHERWISE...GENERALLY VFR CONDITIONS ANTICIPATED FOR TUESDAY.

FIRE WEATHER...
ACTIVE THUNDERSTORM DAY WILL CONTINUE INTO THE EVENING AS THEY
SPREAD NORTHEAST ACROSS MOST OF THE DISTRICT. STORMS WILL BE
WIDELY SCATTERED TO SCATTERED WITH THE POTENTIAL FOR STRONG
WIND GUSTS OF 45 TO 55 MPH ALONG WITH SOME STORMS PRODUCING
FREQUENT LIGHTNING...SMALL HAIL OR EVEN BRIEF HEAVY RAIN. A WEAK
COLD FRONT WILL PASS THROUGH THE AREA FROM THE NORTHWEST TONIGHT
INTO THURSDAY MORNING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS
REMAINING ON TUESDAY IN THE EASTERN ZONES. WEDNESDAY AND THURSDAY
LOOKS DRY AND WARMER AGAIN WITH LOCALLY BREEZY CONDITIONS AND
INCREASING FIRE DANGER AGAIN WITH MIN RH'S IN THE TEENS TO LOWER
20S.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 15, 11:19 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1119 AM MDT MON AUG 15 2011

WYZ001>020-022>030-161200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1119 AM MDT MON AUG 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING...WITH THE GREATEST COVERAGE OVER THE MOUNTAINS AND SOUTHWEST
PORTIONS OF THE STATE. THE PRIMARY THREAT WITH THESE STORMS WILL BE
FREQUENT LIGHTNING AND WIND GUSTS OF 45 TO 55 MPH. HOWEVER...A FEW
STRONGER STORMS WITH HAIL AND HEAVY RAIN ARE POSSIBLE ACROSS THE
SOUTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...ISOLATED THUNDERSTORMS EAST OF THE DIVIDE.

WEDNESDAY AND THURSDAY...WARM AND VERY DRY CONDITIONS...ALONG WITH
LOCALLY BREEZY WINDS...WILL INCREASE THE FIRE GROWTH POTENTIAL...
ESPECIALLY WHERE FUELS HAVE DRIED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 15, 3:09 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT MON AUG 15 2011

WYZ005>007-152145-
OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN
WY-SOUTHWEST BIG HORN BASIN WY-
309 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND WESTERN HOT
SPRINGS COUNTIES UNTIL 345 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 19 MILES WEST OF
THERMOPOLIS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
ISOLATED LIGHTNING STRIKES.

THIS STORM WILL BE NEAR...
STATE HWY 120 MILE MARKER 20 AND STATE HWY 120 MILE MARKER 10 AROUND
320 PM MDT.
SAND DRAW RD AROUND 325 PM MDT.
LOWER COTTONWOOD CREEK RD AROUND 335 PM MDT.
KIRBY AROUND 340 PM MDT.
U.S. HWY 20/789 MILE MARKER 150 AND WINCHESTER AROUND 345 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4409 10826 4382 10805 4358 10863 4386 10884
TIME...MOT...LOC 2110Z 240DEG 29KT 4375 10854

LAVOIE
Special weather statement, Aug 15, 3:14 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
314 PM MDT MON AUG 15 2011

WYZ002>004-152145-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
314 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN BIG HORN COUNTY
IN NORTH CENTRAL WYOMING...AND EASTERN PARK COUNTY IN NORTHWEST
WYOMING UNTIL 345 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CODY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
ISOLATED LIGHTNING STRIKES.

THIS STORM WILL BE NEAR...
CODY AND STATE HWY 120 MILE MARKER 80 AROUND 320 PM MDT.
U.S. HWY 14A MILE MARKER 10 AND HWY 14/16/20 MILE MARKER 60 AROUND
330 PM MDT.
STATE HWY 295 MILE MARKER 10 AROUND 345 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4481 10879 4452 10854 4429 10917 4461 10939
TIME...MOT...LOC 2114Z 240DEG 29KT 4451 10910

LAVOIE
Special weather statement, Aug 15, 3:17 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT MON AUG 15 2011

WYZ002-012-013-015-152145-
ABSAROKA MOUNTAINS WY-JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS
WY-WIND RIVER MOUNTAINS EAST WY-
317 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN FREMONT
COUNTY IN CENTRAL WYOMING...AND CENTRAL TETON COUNTY IN NORTHWEST
WYOMING UNTIL 345 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF KELLY...OR 12 MILES SOUTH OF
MORAN JUNCTION...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 10 AROUND 335 PM MDT.
U.S. HWY 287/26 MILE MARKER 20 AND TOGWOTEE PASS AROUND 345 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4400 11012 4373 10990 4358 11027 4346 11063
      4364 11081
TIME...MOT...LOC 2117Z 240DEG 31KT 4369 11045

LAVOIE
Special weather statement, Aug 15, 3:19 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT MON AUG 15 2011

WYZ002-005-007-016-017-152145-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-
319 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND
NORTHERN FREMONT COUNTIES UNTIL 345 PM MDT...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ANCHOR DAM...OR 30 MILES
SOUTH OF MEETEETSE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-QUARTER INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
UPPER COTTONWOOD CREEK RD AROUND 340 PM MDT.
GRASS CREEK...STATE HWY 171 AND LEGEND ROCK AROUND 345 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4405 10856 4386 10839 4350 10916 4370 10934
TIME...MOT...LOC 2119Z 238DEG 32KT 4376 10892

LAVOIE
Special weather statement, Aug 15, 3:22 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
322 PM MDT MON AUG 15 2011

WYZ002-007-014>017-152200-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND
RIVER MOUNTAINS WEST WY-
322 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS...NORTHERN
SUBLETTE AND NORTHWESTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 70...OR 13 MILES
SOUTHEAST OF DUBOIS...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN FREMONT COUNTY THROUGH 400 PM MDT
RURAL NORTHERN FREMONT COUNTY THROUGH 400 PM MDT
RURAL WESTERN HOT SPRINGS COUNTY THROUGH 400 PM MDT

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4381 10903 4346 10875 4313 10968 4336 10984
TIME...MOT...LOC 2123Z 238DEG 32KT 4348 10935

LAVOIE
Special weather statement, Aug 15, 3:24 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
324 PM MDT MON AUG 15 2011

WYZ023-024-152200-
SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-
324 PM MDT MON AUG 15 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUBLETTE AND NORTHERN
LINCOLN COUNTIES UNTIL 400 PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF AFTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
AUBURN AND FAIRVIEW AROUND 330 PM MDT.
GROVER...U.S. HWY 89 MILE MARKER 90...LINCOLN COUNTY FAIRGROUNDS AND
AFTON AROUND 335 PM MDT.
PERIODIC SPRING AND TURNERVILLE AROUND 340 PM MDT.
MEADOW CREEK GUARD STATION AROUND 355 PM MDT.
LANDER PEAK AROUND 400 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4266 11105 4289 11106 4298 11059 4276 11049
      4261 11091 4259 11106 4266 11106
TIME...MOT...LOC 2124Z 250DEG 35KT 4273 11106

LAVOIE

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 12:53 PM MDTSpecial Weather StatementRIWPark37 min
Aug 15, 1:03 PM MDTSpecial Weather StatementRIWTeton27 min
Aug 15, 1:30 PM MDTSpecial Weather StatementRIWTeton30 min
Aug 15, 1:34 PM MDTSpecial Weather StatementRIWSublette26 min
Aug 15, 1:59 PM MDTSpecial Weather StatementRIWPark31 min
Aug 15, 2:01 PM MDTSpecial Weather StatementRIWSublette29 min
Aug 15, 2:05 PM MDTSpecial Weather StatementRIWSweetwater25 min
Aug 15, 2:13 PM MDTSpecial Weather StatementRIWPark32 min
Aug 15, 2:25 PM MDTSpecial Weather StatementRIWHot Springs35 min
Aug 15, 2:28 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 2:29 PM MDTSpecial Weather StatementRIWSweetwater46 min
Aug 15, 2:33 PM MDTSpecial Weather StatementRIWPark27 min
Aug 15, 2:43 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 2:50 PM MDTSpecial Weather StatementRIW25 min
Aug 15, 2:54 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette51 min
Aug 15, 3:03 PM MDTSpecial Weather StatementRIWFremont27 min
Aug 15, 3:07 PM MDTSpecial Weather StatementRIW23 min
Aug 15, 3:09 PM MDTSpecial Weather StatementRIWHot Springs36 min
Aug 15, 3:14 PM MDTSpecial Weather StatementRIWPark31 min
Aug 15, 3:17 PM MDTSpecial Weather StatementRIWTeton28 min
Aug 15, 3:19 PM MDTSpecial Weather StatementRIWHot Springs26 min
Aug 15, 3:22 PM MDTSpecial Weather StatementRIW38 min
Aug 15, 3:24 PM MDTSpecial Weather StatementRIW36 min
Aug 15, 3:43 PM MDTSpecial Weather StatementRIW32 min
Aug 15, 3:43 PM MDTSevere Thunderstorm WarningRIWSublette47 min
Aug 15, 3:46 PM MDTSpecial Weather StatementRIWHot Springs29 min
Aug 15, 3:57 PM MDTSpecial Weather StatementRIW48 min
Aug 15, 4:01 PM MDTSpecial Weather StatementRIW29 min
Aug 15, 4:11 PM MDTSevere Thunderstorm WarningRIWSublette49 min
Aug 15, 4:15 PM MDTSpecial Weather StatementRIWSweetwater45 min
Aug 15, 4:18 PM MDTSpecial Weather StatementRIWTeton42 min
Aug 15, 4:27 PM MDTSpecial Weather StatementRIWBig Horn33 min
Aug 15, 4:30 PM MDTSpecial Weather StatementRIW30 min
Aug 15, 4:34 PM MDTSpecial Weather StatementRIWSweetwater41 min
Aug 15, 4:35 PM MDTSpecial Weather StatementRIWHot Springs40 min
Aug 15, 4:41 PM MDTSpecial Weather StatementRIWSublette49 min
Aug 15, 4:46 PM MDTSpecial Weather StatementRIW44 min
Aug 15, 4:49 PM MDTSpecial Weather StatementRIW41 min
Aug 15, 5:09 PM MDTSpecial Weather StatementRIWFremont51 min
Aug 15, 5:10 PM MDTSpecial Weather StatementRIWWashakie35 min
Aug 15, 5:14 PM MDTSpecial Weather StatementRIWSweetwater31 min
Aug 15, 5:22 PM MDTSpecial Weather StatementRIWFremont38 min
Aug 15, 5:40 PM MDTSpecial Weather StatementRIW50 min
Aug 15, 5:44 PM MDTSpecial Weather StatementRIWFremont46 min
Aug 15, 5:54 PM MDTSpecial Weather StatementRIWHot Springs, Washakie51 min
Aug 15, 5:55 PM MDTSpecial Weather StatementRIWSweetwater50 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.